MAUDE Adverse Event Report: ANGIODYNAMICS UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,

ANGIODYNAMICS UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,
Catalog Number H787124018025
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date, the device has yet to be returned.Attempts are being made to obtain the device.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: during an infusion procedure, it was noted the marker band had slipped off the catheter and into the patient.The physician was able to successfully remove the marker band from the patient via a snare.There was no harm or injury to the patient due to the event.It was reported that the disposable device is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 45cm uni*fuse catheter.A visual review of the catheter noted the sample is missing the most distal marker band.Crimp marks were visualized on the shaft of the sample.The customer's reported complaint description of a marker band detaching is confirmed.Although the reported complaint description is confirmed, a definitive root cause for the event cannot be determined.It does not appear to be manufacturing related.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The marker bands are 100% inspected during the manufacturing process.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6716902
Report Number1319211-2017-00076
Device Sequence Number1858612
Product Code KRA
UDI-Device IdentifierH787124018025
UDI-PublicH787124018025
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberH787124018025
Device Lot Number5083772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/01/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;